MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC PEDIATRIC FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC PEDIATRIC FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30107
Medical Device Problem Codes Infusion or Flow Problem (2964); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the screen showed no flow.The patient went into arrest and advanced resuscitation maneuvers were initiated, as well as high inotropic support.They performed an emergency change; they went to the backup motor and backup console.Flow was reestablished and the patient came out of arrest.It was noted that the patient had been on extracorporeal membrane oxygenation (ecmo) support since (b)(6) 2023 for tracheoesophageal fistula/acute respiratory distress syndrome (ards).The patient was hemodynamically stable.Related manufacturer reference number: 2916596-2024-00789 (centrimag console).Related manufacturer reference number: 3003306248-2024-00407 (centrimag motor).Related manufacturer reference number: 3003306248-2024-00408 (centrimag blood pump).
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the flow probe (serial number: (b)(6)) is being evaluated for system alarms.The flow probe was not returned for analysis; however, a log file was downloaded for review.A review of the downloaded log files showed events spanning approximately 3 days ((b)(6) 2024 per timestamp).Events captured on (b)(6) 2024 took place at abbott.A system shutdown was initiated on (b)(6) 2024 at 03:05 and s3 and m4 motor alarms activated shortly after.The console was shut down on (b)(6) 2024 at 03:12 and the alarms cleared after the console was restarted.There were no other notable alarms active in the log file.There were no issues reported with the flow probe.The device history records were reviewed for the flow probe (serial number: (b)(6)) and was found to pass all manufacturing and qa specifications before being shipped to the customer.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual section 12.1 ¿appendix i ¿ console alarms and alerts¿ table 16 details how to properly interpret and troubleshoot all system alarms including s3 and m4 alarms.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative

Brand Name
EM-TEC PEDIATRIC FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18725743
Report Number3003306248-2024-00409
Device Sequence Number12346426
Product Code DWA
UDI-Device Identifier07640135140115
UDI-Public07640135140115
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30107
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer04/10/2024
08/09/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/30/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age3 MO
Patient SexFemale